How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55491
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I had a UTI for which i was given antibiotics…….i am awaiting

Resolved Question:

I had a UTI for which i was given antibiotics…….i am awaiting test of my urine to check all is clear. however recently i have noticed a change in my bowel habits…..i do not have any bleeding or notice blood in my stools or paper…but my stools are softer and thinner and i no longer get a clean discharge after my stools….i can feel a bit nauseous but i am not sick and i have not lost weight. i do have a dull ache in my pelvis area and have a lot of gas…..i wonder if this could be a follow on from my UTI or something more serious
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Dr. Phil, MD :

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Dr. Phil, MD :

please enter chat

Customer:

Hello

Dr. Phil, MD :

Hi i'm Dr. Phil

Dr. Phil, MD :

Can I ask your first name?

Customer:

doug

Dr. Phil, MD :

Hi Doug nice to meet you

Dr. Phil, MD :

have you had a colonoscopy in your life or screening for colon cancer Doug?

Customer:

I have an annual medical last one December where i give an occult test and rectal exam

Dr. Phil, MD :

ok good

Dr. Phil, MD :

what antibiotics were you given for UTI?

Dr. Phil, MD :

cipro?

Customer:

i can't remember i think it began wit a V

Dr. Phil, MD :

I see

Dr. Phil, MD :

Well, antibiotics can often change the gut bacteria

Dr. Phil, MD :

This is normal

Dr. Phil, MD :

however there is also a risk of a germ called c diff

Dr. Phil, MD :

c diff is a bacteria that takes over the gut when antibiotics are used

Dr. Phil, MD :

it is very common now

Dr. Phil, MD :

I am concerned about this

Dr. Phil, MD :

I think you need tested for C diff Doug

Customer:

what is c diff

Dr. Phil, MD :

did you read my post?

Customer:

no

Dr. Phil, MD :

It is a bacteria that can take over the gut when you take antibiotics and inadvertently kill all the good gut bacteria

Customer:

what can i do to rebalance

Dr. Phil, MD :

you need to get tested for c diff

Dr. Phil, MD :

if positive you can take an antibiotic called flagyl

Dr. Phil, MD :

that will kill it

Customer:

what is the test

Dr. Phil, MD :

stool test for c diff toxin

Dr. Phil, MD :

you there Doug?

Customer:

so when i go should i take a stool sample

Dr. Phil, MD :

your GP will need to order it

Dr. Phil, MD :

or the doctor who is treating your UTI

Customer:

ok but because of my annual check it is unlikely to be colon cancer correct as i have previously had a psi

Dr. Phil, MD :

yes

Dr. Phil, MD :

given that you just took antibiotics it is likely related to that

Dr. Phil, MD :

however, C diff can be very serious so it needs attention

Customer:

ok thank you i will make an appointment

Dr. Phil, MD :

good

Dr. Phil, MD :

:)

Customer:

ok i understand thank you

Dr. Phil, MD :

Any more questions Doug?

Customer:

no thank you

Dr. Phil, MD and 5 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the good rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)